Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 182, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 14, 2014, 7:01 PM MDT for Sandoval County, New Mexico. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 7:01 PM MDT (01:01 UTC)
- Expired
- Jul 14, 2014, 7:24 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 98 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:02 PM MDT | HAIL 1.5 | 5 Nw Cuba, NM | REPORT OF CAR BEING DENTED BY HAIL ON HWY 550 RELAYED BY GIANT THRIFTWAY STORE CLERK FROM CUBA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2759 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
581 WUUS55 KABQ 150101 SVRABQ NMC043-150145- /O.NEW.KABQ.SV.W.0182.140715T0101Z-140715T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 701 PM MDT MON JUL 14 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF CUBA...AND MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTH CENTRAL SANDOVAL COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3586 10713 3605 10734 3618 10705 3603 10691 TIME...MOT...LOC 0101Z 052DEG 8KT 3605 10707 $$ 40
1 follow-up statement
577 WWUS55 KABQ 150124 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 724 PM MDT MON JUL 14 2014 NMC043-150135- /O.CAN.KABQ.SV.W.0182.000000T0000Z-140715T0145Z/ SANDOVAL NM- 724 PM MDT MON JUL 14 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SANDOVAL COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3586 10713 3605 10734 3618 10705 3603 10691 TIME...MOT...LOC 0125Z 052DEG 8KT 3602 10712 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:42 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 14, 5:42 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 PM MDT MON JUL 14 2014 .AVIATION... 00Z TAF CYCLE VFR CONDITIONS WITH LIGHT WINDS FORECAST OUTSIDE OF SHOWERS AND THUNDERSTORMS. KTCC TERMINAL MOST LIKELY TO BE IMPACTED THIS EVENING...THEN KGUP...KLVS AND KABQ. MVFR CONDITIONS ARE EXPECTED WITH CONVECTION...BUT SHORT-LIVED IFR CONDITIONS ARE LIKELY WITH THE STRONGER STORMS. EAST CANYON/GAP WIND FORECAST TO IMPACT THE KABQ TERMINAL LATER THIS EVENING WITH POTENTIAL TO BE STRONGER THAN FORECAST FOR A FEW HOURS...ALL DEPENDENT ON CONVECTIVE DEVELOPMENT ON THE EAST SIDE OF THE SANDIA/MANZANO MOUNTAINS. 11 && .PREV DISCUSSION...314 PM MDT MON JUL 14 2014... .SYNOPSIS... AN ACTIVE THUNDERSTORM PERIOD REMAINS ON TAP THROUGH THURSDAY ACROSS THE LAND OF ENCHANTMENT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT AS A BACK DOOR COLD FRONT MOVES INTO THE STATE. THE REPLENISHMENT OF MOISTURE WILL SET THE STAGE FOR AN ACTIVE TUESDAY AREA WIDE. THEN YET ANOTHER BACK DOOR FRONT WILL ARRIVE WEDNESDAY AND WEDNESDAY TO SPARK ANOTHER ROUND OF WIDESPREAD STORMS. CONCERN FOR FLOODING WILL INCREASE TUESDAY AND ESPECIALLY WEDNESDAY AFTER MULTIPLE ROUNDS OF PRECIPITATION. ON THURSDAY...WESTERN AREAS WILL DRY OUT SOME...BUT EASTERN NEW MEXICO WILL STILL REMAIN ACTIVE. STORM COVERAGE WILL LESSEN FRIDAY THROUGH THE WEEKEND. && .DISCUSSION... A VERY ACTIVE EVENING ON TAP TONIGHT. BACK DOOR COLD FRONT RACING DOWN THE PLAINS OF COLORADO WILL SOON MOVE INTO NE NM. STORMS HAVE ALREADY DEVELOPED ALONG THIS FRONT AND EXPECT STORMS TO BECOME MORE WIDESPREAD THIS EVENING ACROSS THE NM PLAINS AS THE FRONT SLIDES SOUTH AND FLOW BEHIND THE FRONT BECOMES MORE EASTERLY. SEVERAL CONSECUTIVE RUNS OF THE HRRR AS WELL AS THE LOCAL WRF SHOW WIDESPREAD PRECIPITATION ACROSS THE EAST TONIGHT. A COMBINATION OF THE FRONT AND OUTFLOW BOUNDARIES ARE LIKELY TO PUSH THROUGH THE GAPS OF THE CENTRAL MTN CHAIN AND AN AREA OF SHOWERS AND STORMS MAY MOVE SOUTHWARD ACROSS THE RIO GRANDE VALLEY AND PORTIONS OF WESTERN NM AS WELL. BOTTOM LINE IS ANYWHERE MAY RECEIVE PRECIPITATION TONIGHT...AND LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO FLOODING OR FLASH FLOODING...ESPECIALLY OVER BURN SCARS AND URBAN AREAS. THE MOISTURE BEHIND THE FRONT TONIGHT WILL SET THE STAGE FOR ANOTHER ACTIVE DAY ON TUESDAY. THERE IS SOME CONCERN ABOUT HOW MUCH THE ATMOSPHERE WILL BE WORKED OVER FROM TONIGHTS CONVECTION...BUT EVEN IF IT IS A LATER START TOMORROW...IT STILL IS EXPECTED TO BE QUITE ACTIVE. MUCH LIKE TONIGHT...THE LOCAL WRF IS SHOWING CONVECTION FIRST DEVELOPING OVER NORTHERN AND NE NM...AND STEERING FLOW WILL TAKE THE STORMS SOUTHWARD...AND THE OUTFLOW BOUNDARY/BUMPER CAR EFFECT WILL ALLOW STORM COVERAGE TO EXPAND AS THEY HEAD SOUTH. SHOULD ALSO SEE STORMS FORMING OVER THE HIGH TERRAIN...BUT OTHER FOCI FOR CONVECTION WILL BE ANY REMNANT OUTFLOW BOUNDARIES. YET ANOTHER BACK DOOR COLD FRONT WILL PLUNGE INTO NE NM ON WEDNESDAY AS A SHORTWAVE TROUGH SLIDES TOWARD NM IN NW FLOW ALOFT. THE COMBINATION OF LIFT FROM THE UPPER WAVE AND LIFT FROM THE FRONT PLUS A REPLENISHMENT OF MOISTURE BEHIND THE FRONT WILL RESULT IN YET ANOTHER ACTIVE DAY ACROSS THE EASTERN PLAINS...AND HIGH TERRAIN. FLASH FLOOD WATCHES MAY BE NECESSARY FOR TUESDAY AND WEDNESDAY... ESPECIALLY ACROSS THE PLAINS...BUT COULD BE ARGUED FOR ALMOST ANYWHERE. IF WIDESPREAD STORMS OCCUR TONIGHT...THE GROUND WILL BE PRIMED...AKA SOILS MAY BECOME SATURATED...SUCH THAT ADDITIONAL STORMS TUES/WED MAY LEAD TO QUICKER RUNOFF AND FLASH FLOODING. THE BACK DOOR FRONT MAY SQUEAK THROUGH THE GAPS OF THE CENTRAL MTN CHAIN WEDNESDAY NIGHT...BUT WILL STRUGGLE TO GIVEN MODEST NW FLOW ALOFT. THIS NW FLOW WILL BRING DRIER AIR TO WESTERN NM ON THURSDAY. MEANWHILE...MOIST LOW LEVEL UPSLOPE FLOW WILL BE BACKED UP TO THE CENTRAL MTN CHAIN IN THE WAKE OF THE FRONT. NUMEROUS STORMS ARE EXPECTED TO DEVELOP OVER AND JUST EAST OF THE CENTRAL MTN CHAIN THURSDAY...AND WILL SHIFT SOUTH AND SEWD. THUS...FLOODING WILL REMAIN A CONCERN OVER EASTERN NM. AS THE UPPER HIGH NUDGES NEAR AND OVER NM FRIDAY THROUGH THE WEEKEND...STORM COVERAGE WILL SIGNIFICANTLY DECREASE. SOME RECYCLING OF THE LOW LEVEL MOISTURE WILL OCCUR...THUS...A FEW STORMS ARE STILL EXPECTED OVER THE MOUNTAINS...BUT THE PERIOD OF WIDESPREAD STORMS WILL BE OVER. THE UPPER HIGH LOOKS TO STRENGTHEN OVER NM OVER THE WEEKEND AND INTO MONDAY...THUS THE BIGGER STORY FOR THIS TIME PERIOD MAY BE THE HEAT AND POTENTIAL FOR TRIPLE DIGIT READINGS OVER THE EAST. 34 && .FIRE WEATHER... FORECAST TRENDS REMAIN ON TRACK. INITIAL HIGHER HUMIDITY WITH WETTING RAIN CHANCES PRETTY MUCH AREA WIDE THROUGH WEDNESDAY THEN DRYING/WARMING FROM WEST TO EAST THURSDAY INTO THE WEEKEND. STORM COVERAGE WILL INTENSIFY REST OF THIS AFTERNOON INTO THE EVENING HOURS AS ANOTHER BACK DOOR COLD FRONT RAPIDLY PUSHES IN FROM THE NORTHEAST. WETTING RAIN WILL BE COMMONPLACE MOST AREAS WITH A LARGE FOOTPRINT OF WETTING RAIN. OVERNIGHT LOW TEMPERATURES WILL REMAIN ABOVE NORMAL THANKS TO SOME CLOUD COVER AND HIGH SURFACE DEWPOINTS. MOISTURE TRAPPED UNDER THE UPPER HIGH WILL CONTINUE LARGE AREAS OF WETTING SHOWERS/THUNDERSTORMS ON TUESDAY. AFTERNOON HIGH TEMPERATURES WILL REMAIN A FEW DEGREES BELOW NORMAL. SURFACE HUMIDITY VALUES WILL BE ON THE HIGHER SIDE. ANOTHER BACK DOOR COLD FRONT WILL SLIDE INTO THE EASTERN PLAINS WEDNESDAY AFTERNOON AND PUSH ADDITIONAL LOW LEVEL MOISTURE WESTWARD WEDNESDAY NIGHT. THE COLD FRONT WILL PROVIDE A SIGNIFICANT FOCUS MECHANISM FOR WETTING RAIN AND MOST LIKELY FAVOR THE EASTERN PLAINS. HUMIDITY VALUES WILL REMAIN ON THE HIGHER SIDE WEDNESDAY BUT LOWER SLIGHTLY COMPARED TO TUESDAY MOST AREAS. CONFIDENCE IS PRETTY HIGH FOR THE COLD FRONT BECAUSE MODELS HAVE BEEN SHOWING IT FOR THE PAST WEEK. WHAT IS LESS CONFIDENT IS HOW FAR WEST THE ABUNDANT LOW LEVEL MOISTURE GETS. MODELS HAVE BEEN SHOWING IT STALLING WITHIN THE RIO GRANDE VALLEY OR JUST TO THE WEST THE PAST COUPLE OF DAYS. THE STAGE IS SET FOR A DRYING TREND FROM WEST TO EAST THURSDAY INTO THE WEEKEND. MODELS HAVE BEEN PRETTY CONSISTENT WITH THIS TREND THE PAST FEW DAYS SO CONFIDENCE IS RISING. AS THE SUBTROPICAL RIDGE SHIFTS SOUTHWARD AHEAD OF A VIGOROUS PACIFIC TROUGH A STRONG MID LEVEL DRY INTRUSION FOUND ALONG THE NORTHERN PERIPHERY OF THE RIDGE WOULD SINK SOUTHWARD AND EVENTUALLY OVERSPREAD THE AREA. SPOTTY HAINES 6 VALUES WILL BE POSSIBLE AS EARLY AS THURSDAY AFTERNOON ACROSS THE NORTHWEST BUT BECOME MORE APPARENT AND EXPAND DURING THE WEEKEND. HUMIDITY RECOVERIES WOULD LESSEN AND AFTERNOON READINGS WOULD FALL INTO THE TEENS TO MID 20S. TEMPERATURES WOULD TREND BACK TO ABOVE NORMAL STATUS DURING THE WEEKEND. THE FOOTPRINT OF WETTING RAIN WOULD ALSO SHRINK CONSIDERABLY AND FAVOR THE CENTRAL MOUNTAINS EASTWARD. OUTFLOW/DOWNDRAFT WIND STRENGTHS WOULD INCREASE CONSIDERABLY DUE TO MID LEVEL DRYING. BREEZIEST CONDITIONS THROUGH THE WEEKEND...OUTSIDE OF OUTFLOW WINDS...APPEAR TO BE WEDNESDAY. LOOK FOR NORTHWESTERLY BREEZES DURING THE AFTERNOON WITH STRONGER NORTHERLY WINDS ASSOCIATED WITH THE BACK DOOR COLD FRONT ACROSS THE EAST. LONG RANGE MODELS SUCH AS THE ECMWF AND GFS REMAIN CONSISTENT WITH BUILDING AND INTENSIFYING THE SUBTROPICAL RIDGE BACK OVER THE AREA THE EARLIER HALF OF NEXT WEEK. THIS HEAT PUMP SCENARIO LOOKS TO BE QUITE SIGNIFICANT AS THE MODELS HAVE BEEN PAINTING THE STRONGEST SUBTROPICAL HIGH OF THE YEAR THUS FAR FOR THIS PERIOD. WOULD HAVE TO EXPECT HEAT WAVE LIKE TEMPERATURES ACROSS WESTERN/CENTRAL AREAS WITH EVENTUALLY SOME RELIEF FROM A BACK DOOR COLD FRONT UNDERCUTTING THE HIGH ACROSS THE EAST. WETTING RAIN POTENTIAL LOOKS TO BE SOMEWHAT MINIMAL AT THIS TIME DUE TO THE OPPRESSIVE RIDGE AND MOST LIKELY DOMINANT SUBSIDENCE INVERSION BUT THAT COULD CHANGE SOME DEPENDING ON THE STRENGTH AND LOCATION OF THE HIGH CENTER. COULD RETURN BACK TO LATE JUNE ATMOSPHERIC CONDITIONS...INCLUDING STRONG OUTFLOWS/DOWNDRAFTS...ALTHOUGH FUEL MOISTURE VALUES HAVE RISEN QUITE A BIT THANKS TO RECENT RAINFALL AND HIGHER HUMIDITY SO FIRE DANGER LEVELS WOULD BE TEMPERED SOME. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 14, 6:08 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT MON JUL 14 2014 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 608 AM MDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. RAINFALL COULD BECOME HEAVY AT TIMES. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL OR VERY LOCALLY EVEN MORE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST THURSDAY. RAINFALL ONCE AGAIN COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 43
In the hours before
Local storm report, Jul 14, 5:13 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND GST 6 S AMISTAD 35.83N 103.16W
07/14/2014 E60 MPH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1401102
SHOEMAKESpecial weather statement, Jul 14, 5:52 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT MON JUL 14 2014
NMZ534-535-150015-
CURRY COUNTY-QUAY COUNTY-
552 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN QUAY AND NORTHERN
CURRY COUNTIES THROUGH 615 PM MDT...
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
5 MILES EAST OF TUCUMCARI TO 7 MILES SOUTH OF GLENRIO...AND MOVING
SOUTH AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STRONG STORM WINDS
INCLUDE...WHEATLAND...BELLVIEW...BROADVIEW...GRADY...RAGLAND...FORRES
T AND MCALISTER.
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 336 AND 373...
&&
LAT...LON 3467 10381 3524 10364 3526 10363 3523 10303
3465 10304
TIME...MOT...LOC 2351Z 359DEG 36KT 3513 10364 3507 10304
SHOEMAKESpecial weather statement, Jul 14, 5:53 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT MON JUL 14 2014
NMZ504-511-150015-
JEMEZ MOUNTAINS-NORTHWEST HIGHLANDS-
553 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA AND EXTREME
NORTHERN SANDOVAL COUNTIES THROUGH 615 PM MDT...
AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF GALLINA...OR ABOUT 22 MILES
NORTH OF CUBA...MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...LINDRITH.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3644 10686 3643 10684 3640 10683 3639 10679
3629 10675 3615 10710 3641 10720 3646 10686
TIME...MOT...LOC 2352Z 070DEG 11KT 3635 10689
40Special weather statement, Jul 14, 6:19 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT MON JUL 14 2014
NMZ506-507-150045-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
619 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY AND NORTHERN
CIBOLA COUNTIES THROUGH 645 PM MDT...
AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN MATEO...OR ABOUT 19 MILES NORTHEAST OF
GRANTS...MOVING SOUTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SAN MATEO AND COAL MINE CANYON
CAMPGROUND.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3538 10795 3547 10764 3542 10759 3541 10759
3544 10757 3532 10748 3513 10773
TIME...MOT...LOC 0020Z 057DEG 7KT 3536 10763
40Special weather statement, Jul 14, 6:55 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 655 PM MDT MON JUL 14 2014 NMZ504-150130- NORTHWEST HIGHLANDS- 655 PM MDT MON JUL 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANDOVAL COUNTY THROUGH 730 PM MDT... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF CUBA...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN SANDOVAL COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3585 10717 3603 10735 3619 10706 3605 10692 TIME...MOT...LOC 0056Z 051DEG 9KT 3606 10708 40
Special weather statement, Jul 14, 6:57 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
657 PM MDT MON JUL 14 2014
NMZ512-518-150130-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
657 PM MDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA FE COUNTY THROUGH
730 PM MDT...
AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HYDE MEMORIAL STATE PARK...OR ABOUT NEAR
SANTA FE...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 276 AND 293...
HIGHWAY 285 BETWEEN MILE MARKERS 289 AND 290...
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3578 10593 3575 10583 3571 10580 3551 10583
3558 10607
TIME...MOT...LOC 0058Z 020DEG 11KT 3570 10590
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:19 PM MDT | Special Weather Statement | ABQ | Cibola | 26 min |
| Jul 14, 6:39 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 111 min |
| Jul 14, 6:44 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 2 hr |
| Jul 14, 6:55 PM MDT | Special Weather Statement | ABQ | Sandoval | 35 min |
| Jul 14, 6:57 PM MDT | Special Weather Statement | ABQ | Santa Fe | 33 min |
| Jul 14, 7:28 PM MDT | Special Weather Statement | ABQ | Guadalupe | 32 min |
| Jul 14, 7:32 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 88 min |
| Jul 14, 7:36 PM MDT | Special Weather Statement | ABQ | Roosevelt | 24 min |
| Jul 14, 7:58 PM MDT | Special Weather Statement | ABQ | Torrance | 32 min |
| Jul 14, 8:24 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, San Miguel, Torrance | 2 hr |
| Jul 14, 10:04 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 116 min |
| Jul 14, 11:10 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 15, 12:05 AM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 115 min |
| Jul 15, 1:08 AM MDT | Areal Flood Advisory | ABQ | Sandoval | 112 min |
| Jul 15, 1:13 AM MDT | Special Weather Statement | ABQ | 47 min | |
| Jul 15, 4:05 AM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 115 min |
| Jul 15, 4:17 PM MDT | Areal Flood Advisory | ABQ | Socorro | 88 min |
| Jul 15, 5:26 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| Jul 15, 5:56 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.